MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr became stuck on the guidewire.The target lesion was located in the tibioperoneal trunk.A 2.00mm peripheral rotalink and peripheral rotawire and wireclip torquer were selected for use.During the procedure, it was noted that the device stalled during advancement.About 75% of the rotablation was completed and the device was being withdrawn in dynaglide mode when the burr became stuck on the wire.The physician had difficulty removing it from the patient's body.The rotalink and rotawire were removed together.The rotablation procedure was completed with this device as the majority of the case was completed.There were multiple areas and the last area was where they had the problem.A new wire was advanced and ballooning completed.There were no patient complications and the patient was fine after the procedure.
 
Additional Manufacturer Narrative
Device evaluated by the manufacturer.The returned complaint device consisted of a peripheral rotalink burr catheter.The advancer unit was not returned.The entire length of the burr catheter had blood inside of the sheath.The burr catheter was returned with the related rotawire stuck in the device.The handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.The presence of blood indicates that there was not a sufficient flow of saline during the usage of the device.There are numerous sheath kinks.The coil is stretched, and the handshake connection is stuck in the sheath.The device was soaked for a couple days in a warm water bath to in an attempt to remove the rotawire.The returned rotawire was not able to be removed from the device.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8799136
Report Number2134265-2019-08350
Device Sequence Number10840672
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public08714729838920
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0023696259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/31/2019
08/21/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/22/2019
09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1